A new method for computing delay margins for stability of linear delay systems

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

208 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)107-117
Journal / PublicationSystems and Control Letters
Volume26
Issue number2
Publication statusPublished - 22 Sep 1995
Externally publishedYes

Abstract

This note is concerned with stability properties of linear time-invariant delay systems. We consider delay systems of retarded type modeled both as a high order scalar differential-difference equation and as a set of first order differential-difference equations expressed in state space form. We provide a computational method that can be used to compute a delay interval such that the system under consideration is stable for all delay values that lie in the computed interval. This method requires computing only the eigenvalues and generalized eigenvalues of certain constant matrices and it can be implemented efficiently. Based on this method, we further state a simple necessary and sufficient condition concerning stability independent of delay for each of the two types of the models. © 1995.

Research Area(s)

  • Delay margins, Generalized eigenvalues, Linear delay systems, Retarded systems, Stability independent of delay